Numéro
J. Phys. I France
Volume 5, Numéro 5, May 1995
Page(s) 565 - 572
DOI https://doi.org/10.1051/jp1:1995152
DOI: 10.1051/jp1:1995152
J. Phys. I France 5 (1995) 565-572

Absence of Reentrance in the Two-Dimensional XY-Model with Random Phase Shift

Thomas Nattermann1, Stefan Scheidl1, Sergey E. Korshunov2 and Mai Suan Li3

1  Institut für Theoretishe Physik, Universität zu Köln, Köln, Germany
2  Landau Institute for Theoretical Physics, Kosygina 2, 117940 Moscow, Russia
3  Institute of Physics, 02-668 Warsaw, Poland


(Received 10 January 1995, received in final form 25 January 1995, accepted 27 January 1995)

Abstract
We show that the 2D XY-model with random phase shifts exhibits for low temperature and small disorder a phase with quasi-long-range order, and that the transition to the disordered phase is not reentrant. These results are obtained by heuristic arguments, an analytical renormalization group calculation, and a numerical Migdal-Kadanoff renormalization group treatment. Previous predictions of reentrance are found to fail due to an overestimation of the vortex pair density as a consequence of the independent dipole approximation. At positions where vortex pairs are energetically favored by disorder, their statistics becomes effectively fermionic. The results may have implications for a large number of related models.



© Les Editions de Physique 1995

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.